JournalsggdVol. 4, No. 1pp. 179–193

On semisimple representations of universal lattices

  • Daniel K. Shenfeld

    Princeton University, USA
On semisimple representations of universal lattices cover
Download PDF

Abstract

We study finite-dimensional semisimple complex representations of the universal lattices Γn,k = SLn(ℤ[x1, …, xk]) (n ≥ 3). One may obtain such a representation by specializing x1, …, xk to some complex values and composing the induced homomorphism Γn,k → SLn(ℂ) with a rational representation of SLn(ℂ). We show that any semisimple representation coincides, on a subgroup of finite index, with a direct sum of tensor products of representations obtained in this way.

Cite this article

Daniel K. Shenfeld, On semisimple representations of universal lattices. Groups Geom. Dyn. 4 (2010), no. 1, pp. 179–193

DOI 10.4171/GGD/79